| Model Number |
02-022-35-4511 |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Codes |
Pain (1994); Synovitis (2094); Swelling/ Edema (4577)
| Date of Event |
03/03/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D2b: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer d10.Concomitants: (b)(6) a10012 - gps implant kit v2, (b)(6) 02-020-11-0345 - truliant ps cem fem ps cem right sz 4.5, (b)(6) 200-02-38 - three peg patella 38mm, (b)(6) 02-022-45-4545 - truliant tib fit tray cem sz 4.5f/4.5t ,(b)(6) 204-70-00 - tibial stem ext.Screw, (b)(6) 204-34-04 - fluted stem extension 40l x 14 mm.No other information is available.Pending investigation.
Event or Problem Description
It was reported via legal documentation that a patient had an initial right knee total arthroplasty on (b)(6) 2021, and then had a revision procedure on (b)(6) 2023; approximately 1 year, 9 months, after initial implant.Revision operative report of (b)(6) 2023-postoperative diagnosis: failed right total knee arthroplasty poly due to premature poly wear and poly recall.Clinical history: patient presented with clinical picture of polyethylene wear with pain and swelling of right total knee.Evaluation included x-rays, which showed visible poly wear.Findings: there was a clean wound with clear synovial joint fluid.There was found to be well-fixed tibial, femoral, and patellar components with no evidence of surrounding osteolysis.There was found to be a palpable evidence of polyethylene wear within the tibial polyethylene component with evidence of reactive synovial tissue secondary to polyethylene debris with encapsulated polyethylene.Dressings were applied with compression wrap.The patient was awakened and transferred to recovery in stable condition, there were no complications.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h6 (component code, type of investigation, investigation findings, investigation conclusions).The following sections were corrected: h6 (health effect - clinical code).The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.